×

zbMATH — the first resource for mathematics

Dissipativity and invariant measures for stochastic Navier-Stokes equations. (English) Zbl 0820.35108
The author considers the stochastic abstract equation \[ du(t) + Au(t) + B \bigl( u(t), u(t) \bigr) dt = fdt + dw(t). \tag{*} \] Let \(\nu\) be the space of infinitely differentiable two-dimensional vector fields \(u(x)\) on \(D\) (where \(D\) be a regular bounded open domain of \(\mathbb{R}^ 2)\) with compact support strictly contained in \(D\), satisfying \(\text{div} u(x) = 0\). We denote by \(V_ \alpha\) the closure of \(\nu\) in \([H^ \alpha (D)]^ 2\), for all real \(\alpha\), and we set in particular \(H = V_ 0\), \(V = V_ 1\). In equation \((*)\), we define the linear operator \[ A : D(A) \subset H \to H \] as \(Au = - \Delta u\), and \(D(A) = [H^ 2(D)]^ 2 \cap V\). Moreover in equation \((*)\), we define the bilinear operator \(B(u,v) : V \times V \to V_{-1}\) as \[ \bigl \langle B(u,v),z \bigr \rangle = \int_ Dz(x) \cdot \bigl( u(x) \cdot \nabla \bigr) v(x)dx, \] for all \(z \in V\). We assume that \(w(t)\) (in equation \((*)\)) is an infinite dimensional Brownian motion of the form \[ w(t) = \sum^ \infty_{j=1} \sigma_ j \beta_ j (t)e_ j, \] where \(\beta_ 1, \beta_ 2, \dots\) is a sequence of independent standard Brownian motions on a complete probability space \((\Omega, {\mathcal F},P)\) and the coefficients \(\sigma_ j\) satisfy the condition \[ \sum_{j=1}^ \infty {\sigma^ 2_ j \over \lambda_ j^{1/2} - 2 \beta_ 0} < \infty, \] for some \(\beta_ 0 > 0\), and we denote by \(0 < \lambda_ 1 \leq \lambda_ 2 \leq \dots\) the eigenvalues of \(A\), and by \(e_ 1,\) \(e_ 2, \dots\) a corresponding complete orthonormal system of eigenvectors.
The main result of this paper is the following theorem: Let \(\beta \in (0, \beta_ 0)\) and \(\theta \in (0,2 \beta_ 0)\), with \(\theta \leq 1/2\), be given. Denote by \(u_{t_ 0} (t, \omega)\) the solution of \((*)\) given in \([t_ 0, \infty)\), with the initial condition \(u(t_ 0) = 0\). Then there exists a real random variable \(r(\omega)\) (almost surely finite) such that \[ \sup_{- \infty < t_ 0 \leq 0} \biggl | A^{\min \{{1 \over 4} + \beta, \theta\}} u_{t_ 0} (0, \omega) \biggr | \leq r(\omega). \] In particular, the family of random variables \(\{u_{t_ 0} (0, \omega) : - \infty < t_ 0 \leq 0\}\) is bounded in probability in the space \(D(A^{\min \{{1 \over 4} + \beta, \theta\}})\); therefore the family of the laws of these random variables is tight in \(H\).

MSC:
35Q30 Navier-Stokes equations
35R60 PDEs with randomness, stochastic partial differential equations
60J65 Brownian motion
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] S. ALBEVERIO, A. B. CRUZEIRO, Global flow and invariant (Gibbs) measures for Euler and Navier-Stokes two dimensional fluids, SFB 237-preprint Nr. 10, Bochum (1988)
[2] A. BENSOUSSAN, R. TEMAM, Equations stochastiques du type Navier-Stokes.J. Func. Anal. 13, 195-222 (1973) · Zbl 0265.60094 · doi:10.1016/0022-1236(73)90045-1
[3] H. CRAUEL, F. FLANDOLI, Attractors for random dynamical systems, preprint n. 148, Scuola Normale Superiore, Pisa, 1992 · Zbl 0819.58023
[4] A. B. CRUZEIRO, Solutions et mesures invariantes pour des equations stochastiques du type Navier-StokesExpositiones Mathematicae 7, 73-82 (1989) · Zbl 0665.60066
[5] G. DA PRATO, J. ZABCZYK,Stochastic Equations in Infinite Dimensions, Cambridge, 1992 · Zbl 0761.60052
[6] G. DA PRATO, A. DEBUSSCHE, R. TEMAM, Stochastic Burgers’ equation,NoDEA 1, 389-402 (1994) · Zbl 0824.35112 · doi:10.1007/BF01194987
[7] H. FUJITA YASHIMA,Equations de Navier-Stokes Stochastiques non Homogenes et Applications, Scuola Normale Superiore, Pisa, 1992 · Zbl 0753.35066
[8] D. FUJIWARA, H. MORIMITO, AnL r theorem on the Helmholtz decomposition of vector fields,Tokyo Univ. Fac. Sciences J. 24, 685-700 (1977) · Zbl 0386.35038
[9] J. L. LIONS,Quelques Methodes de Resolution des Problemes aux Limites non Lineaires, Dunod, Paris, 1969
[10] A. PAZY,Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer-Verlag, New York, 1983 · Zbl 0516.47023
[11] W. SICKEL, On pointwise multipliers in Besov-Triebel-Lizorkin spaces,in Seminar Analysis of the Karl-Weierstrass-Institute 1985-86, Teubner-Texte Math. 96, Teubner, Leipzig, 45-103 (1987)
[12] R. TEMAM,Navier-Stokes Equations, North-Holland, Amsterdam, 1984
[13] R. TEMAM,Infinite Dimensional Dynamical Systems in Mechanics and Physics, Springer-Verlag, New York, 1988 · Zbl 0662.35001
[14] M. I. VISIK, A. V. FURSIKOV,Mathematical Problems of Statistical Hydromechanics, Kluver, Dordrecht, 1980 · Zbl 0643.35005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.